Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Tallahassee, FL

March 22, 2012Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Mar 22, 2012, 6:13 PM CDT for Dale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2012, 6:13 PM CDT (23:13 UTC)
Expired
Mar 22, 2012, 6:45 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS82 KTAE 222313
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT THU MAR 22 2012

ALZ066-222345-
DALE AL-
613 PM CDT THU MAR 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...

* UNTIL 645 PM CDT

AT 611 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTHEAST OF OZARK...OR NEAR SKIPPERVILLE...
MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3147 8542 3141 8561 3161 8566 3162 8542
TIME...MOT...LOC 2313Z 183DEG 19KT 3157 8551

$$

18-WOOL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 22, 2:32 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 22, 2:32 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT Thu Mar 22 2012

.NEAR TERM (Tonight)...Upper level low will remain centered over
the Central/Southern Plains tonight, however shortwave energy
rounding its base over the lower MS valley will work to slowly
erode the influence of the upper ridge currently overhead.
Associated with the east/NE push of this energy, will see some
eastward progress of the weak surface front currently aligned over
eastern MS. Global and high resolution CAM guidance in generally
good agreement that main synoptic forcing and best rain chances
will hold west of our zones through much of the night. At this
time, the broken band of showers/storms looks to arrive shortly
before sunrise to the west of Dothan and Panama City and then
expand eastward across SE AL/Eastern FL Panhandle during the
morning hours. Further east, widely scattered convergence
showers/storms developing within the moderate SE flow this
afternoon will slowly fade during the evening hours with the loss
of diurnal heating and the weakening of the sea-breeze
circulation. This will leave much of the overnight quiet and dry
with temperatures dropping down generally into the lower 60s
inland and mid/upper 60s at the coast. Areas of fog and lower
clouds are likely to form toward sunrise and linger during the
first few daylight hours of Friday.

.SHORT TERM (Friday through Saturday night)...Slow-moving upper
low begin start out over Missouri Friday morning, before
meandering eastward and reaching the eastern seaboard Saturday
night. The associated surface front will slowly move along the
northeastern Gulf and should exit the forecast area by late
Saturday night. Ahead of the front, the weather will become
increasingly unsettled with showers and thunderstorms becoming
likely from east to west starting Friday morning.

Moderate instability (1000-1500j/kg) and modest deep layer shear
(30 to 35 kts) may yield a few strong to severe storms by late
morning into the afternoon over far western sections of the
forecast area. The area remains under a Day 2 Slight Risk from the
Storm Prediction Center. Damaging winds and marginally severe hail
appear to be the greatest threats for Friday. With the expected
slow eastward progression of the system, locally heavy rainfall
will be possible in this region as well.

On Saturday, the upper low (and its associated cold pool and
stronger mid-level flow) will make its closest approach to the
region. Better rain chances will shift to South Georgia and the
Big Bend, where the severe threat will also be enhanced thanks to
an increase in deep layer shear and steepening lapse rates. Large
hail and damaging wind gusts will be the greatest threats, with
the bulk of the strong to severe activity occurring in the
afternoon and evening. The SPC Day 3 Outlook has this area in a
Slight Risk for Saturday.

PoP will drop-off from west to east Saturday night as the front
crosses the forecast area.

.LONG TERM (Sunday through next Thursday)...The closed upper low
will be over the Ohio Valley with the trough axis cutting through
our CWA to begin the period. The low and trough will move east and
off the mid-Atlantic coast Sunday night with deep layer ridging
building in the first part of next week. The upper ridge flattens
by Wednesday night with zonal flow for Thursday.

At the surface, showers and thunderstorms will be ending from
west to east as a cold front pushes through Saturday night.
Offshore flow and a drier airmass filter in behind the front
Sunday and Monday. As high pressure drops south out of east Canada
Tuesday to become centered off the southeast CONUS Wednesday,
winds gradually swing around to the southeast and south. The moist
onshore flow continues through the remainder of the forecast
period with low end chance PoPs on Thursday. Max temperatures will
be in the lower to mid 80s each day. Minimum temperatures will be
in the lower to mid 60s Saturday night and then drop into the
lower to mid 50s across most areas next week. While these
temperatures are cooler than what we have seen lately, they are
still above seasonal norms.

&&

.AVIATION (through 18z Friday)...A sct-bkn cu field is well
established across the region this afternoon, however bases are
now generally above VFR levels. Widely sct showers and storms are
also breaking out and will be around into the middle evening
hours. Best chances at a brief shower or storm will exist at
KDHN...KABY...and KVLD. Another round of MVFR/IFR visibility and
cigs is likely late tonight into Friday morning, and is also
likely to be more widespread then was seen this past morning.
Similar to today, expect these lower clouds to scatter out and
rise to a generally sct-bkn VFR cumulus field with more scattered
showers and thunderstorms.

&&

.MARINE...Gusty winds along the coast this afternoon should
diminish overnight as the gradient weakens ahead of an approaching
cold front. Modest onshore flow will continue into the weekend
ahead of the front. However, conditions are currently expected to
remain below headline criteria until Saturday afternoon or
evening. Winds will shift to the west Saturday night into Sunday
in the wake of the front. .

&&

.FIRE WEATHER...Abundant low level moisture will keep relative
humidity levels well above critical values the next couple of
days. The coverage of showers and storms will also increase the
into Friday and Saturday as a weak front approaches and then
crosses the region. A drier airmass will arrive for the second
half of the upcoming weekend, and there is some chance to see near
critically low relative humidity across portions of northern
Florida Sunday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   61  84  63  80  59 /  10  40  40  60  40
Panama City   67  78  67  77  62 /  20  50  40  60  30
Dothan        63  81  63  81  56 /  30  60  50  60  30
Albany        63  82  63  78  54 /  20  60  50  60  50
Valdosta      63  83  60  80  59 /  50  50  40  60  50
Cross City    62  84  62  81  66 /  40  20  20  50  40
Apalachicola  67  76  68  75  65 /  10  40  30  60  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Camp/Mroczka/Barry
Hazardous weather outlook, Mar 22, 2:38 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT THU MAR 22 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-231000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
338 PM EDT THU MAR 22 2012 /238 PM CDT THU MAR 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE
BEACHES...

.DAY ONE...TODAY AND TONIGHT...
THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE FLORIDA PANHANDLE
BEACHES AND A MODERATE RISK ALONG THE BEACHES OF THE FLORIDA BIG
BEND. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP THIS AFTERNOON WITH THE BEST CHANCE ACROSS THE EASTERN
FLORIDA BIG BEND AND OUR EASTERNMOST GEORGIA ZONES...AS WELL AS
THE WESTERN PANHANDLE AND SOUTHEAST ALABAMA. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STORMS MAY BRIEFLY
BECOME STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS AT THE FLORIDA
PANHANDLE BEACHES ON FRIDAY. A COLD FRONT WILL SWEEP FROM WEST TO
EAST ACROSS THE REGION SATURDAY NIGHT OR EARLY SUNDAY MORNING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRECEDE THE
FRONT FRIDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER WITH THIS
SYSTEM IS NOT EXPECTED AT THIS TIME...BUT A FEW STORMS MAY BE STRONG
TO SEVERE FRIDAY AFTERNOON INTO SATURDAY EVENING. A DRIER AIR
MASS ALONG WITH COOLER MINIMUM TEMPERATURES WILL FILTER INTO THE
REGION SUNDAY INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

LERICOS/CAMP

In the hours before

Special weather statement, Mar 22, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
637 PM EDT THU MAR 22 2012

ALZ066-222300-
DALE AL-
537 PM CDT THU MAR 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...

* UNTIL 600 PM CDT

AT 536 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR PINCKARD...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3145 8542 3129 8542 3128 8548 3125 8549
      3125 8554 3128 8565 3148 8566
TIME...MOT...LOC 2237Z 190DEG 18KT 3133 8553

18-WOOL
Special weather statement, Mar 22, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT THU MAR 22 2012

ALZ066-222345-
DALE AL-
613 PM CDT THU MAR 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...

* UNTIL 645 PM CDT

AT 611 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTHEAST OF OZARK...OR NEAR SKIPPERVILLE...
MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3147 8542 3141 8561 3161 8566 3162 8542
TIME...MOT...LOC 2313Z 183DEG 19KT 3157 8551

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:03 AM CDTRip Current StatementTAEBay, Walton15 hr
Mar 22, 5:37 PM CDTSpecial Weather StatementTAEDale23 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.